Dizzyblond

Q:

Is my insulin dosage a little high? I have had type 2 diabetes for 3+ years now, and am using insulin once a day. I have regular A1Cs done every three months. When I was first told I was diabetic, I was a 12. I am now a 6 and staying there. My blood pressure numbers have been under 100 and pretty consistent. It has been for about a month now, but my doctor still has me on 70 CCs every night.

Patty Bonsignore

A:

I am assuming your insulin dose is 70 units at night, not 70 ccs. This dose might be too high if it’s causing you to have blood glucose levels that are low. Your A1C is excellent, but with an A1C of 6 my concern would be that your blood glucose levels may be going low without you realizing it. If you are having low blood glucose levels -- less than 70 -- then a change in dose is probably needed. I think it would be reasonable to talk to your doctor about cutting back on your Lantus dose to see what happens with your blood glucose numbers.

May 6, 2013 at 12:54 pm